Kentucky, 2005

Damaging Winds in Kentucky, June 9, 2005

June 9, 2005 · NWS LMK · 3 events in 2 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 9, 2:30 PM EST, 4 hours 52 minutes earlier.

Area forecast discussion, Jun 9, 2:30 PM EST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT THU JUN 9 2005

.SHORT TERM (TONIGHT THROUGH SUNDAY)...

SCATTERED DIURNALLY DRIVEN THUNDERSTORMS DEVELOPED EARLIER THIS
AFTERNOON ALONG TEMPERATURE GRADIENT BETWEEN CLOUDY AND SUNNY AREAS.
AS CLOUDS DISSIPATED SHOWERS DECREASED IN COVERAGE. AIR IS UNSTABLE
AND WILL KEEP SMALL CHANCE OF PRECIPITATION IN FORECAST INTO THE
EARLY EVENING HOURS.

MAIN FORECAST PROBLEM IS TIMING THE MOVEMENT OF ARLENE AND THE
PRECIPITATION PROBABILITIES. ALSO THE EFFECT MORE WIDESPREAD CLOUDS
AND PRECIPITATION WILL HAVE ON TEMPERATURES.

NAM MOVES TROPICAL SYSTEM RAPIDLY TO THE NORTH WHILE GFS IS MUCH
SLOWER. BELIEVE NAM IS TOO FAST AND WILL FOLLOW TPC FORECAST TRACK
FOR ARLENE WHICH IS CLOSER TO GFS TIMING.

TPC TIMING WILL BRING RAIN FROM ARLENE INTO CENTRAL KY DURING THE
DAY SUNDAY AND CONTINUE INTO THE EARLY PART OF EXTENDED PERIOD. WILL
REFINE POPS BETTER OVER NEXT COUPLE OF DAYS AS TIMING AND PATH OF
ARLENE BECOME BETTER DEFINED.

FOR FRIDAY AND SATURDAY HIGH PRESSURE TO THE EAST WILL KEEP
SOUTHERLY BREEZES OVER THE AREA AND DIURNALLY DRIVEN THUNDERSTORMS
WILL DEVELOP IN THE WARM...MOIST AND UNSTABLE AIR. LITTLE CHANGE IN
HIGH AND LOW TEMPERATURES...UNTIL CLOUDS FROM ARLENE ARRIVE SUNDAY.

SCHOLZ

&&

.EXTENDED PERIOD (SUNDAY NIGHT THROUGH THURSDAY)...

UPPER LEVEL PATTERN IN CHANGE MODE DURING EXTENDED TERM. RIDGE IN
WEST AND TROUGH ALONG EAST COAST TRANSITIONS AS ENERGY PROGGED TO
MOVE OUT OF WESTERN TROUGH INTO PLAINS...THEN INTO EASTERN UNITED
STATES. SCATTERED MAINLY AFTERNOON AND EVENING STORMS THROUGH MONDAY
WILL BECOME MORE GENERAL MONDAY EVENING INTO TUESDAY...AS SURFACE
COLD FRONT TO CROSS LOWER OHIO VALLEY. TOO SOON TO TELL INTENSITY OF
THIS SYSTEM AND ITS LIKELIHOOD OF PRODUCING SEVERE WEATHER.

UNTIL FRONT PASSES AND UPPER LEVEL SYSTEM PASSES...VERY WARM AND
HUMID CONDITIONS WILL PERSIST. SHOWERS/TSTORMS SHOULD TEMPERATURES
IN MID 80S TUESDAY...THEN SLIGHTLY COOLER AND LESS HUMID AS WE GET
INTO THURSDAY.

NOT OUT OF THE QUESTION THAT REMAINS OF TROPICAL STORM ARLENE COULD
EVENTUALLY IMPACT LOWER OHIO VALLEY. TIMING YET TO BE DETERMINED.

REITMEYER

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.KY...NONE.

&&
Hazardous weather outlook, Jun 9, 3:00 PM EST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT THU JUN 9 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100830-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM...
BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...
DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN...
GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN...
JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON...
LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE...
NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE...
SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL
CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER
400 PM EDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TONIGHT.

WIDELY SCATTERED THUNDERSTORMS WILL OCCUR THROUGH EARLY EVENING. NO
SEVERE STORMS ARE ANTICIPATED AT THIS TIME...THOUGH SOME LOCALLY
HEAVY RAIN...LIGHTNING...AND GUSTY WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STORMS ARE FORECAST AT TIMES FOR THE REST OF THIS WEEK AND EARLY
NEXT WEEK AS A WARM...HUMID...AND UNSTABLE AIR MASS REMAINS OVER THE
LOWER OHIO VALLEY. THE BEST CHANCES FOR STORMS ARE SUNDAY INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CS

The radar

The Louisville radar (KLVX), 112 km away, was scanning. The volume nearest the first event began at 00:22 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Scott

When
June 9, 7:22 PM EST
Where
Scott County, White Sulpher
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
BROADCAST MEDIA
Coordinates
38.200, -84.700

A shed attached to the back of a garage was ripped away by thunderstorm winds. Lawn furniture and other debris were blown onto the side of a car, doing some damage.

Thunderstorm Wind, Woodford

When
June 9, 7:25 PM EST
Where
Woodford County, Midway
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
38.150, -84.683

Trees were blown down.

Thunderstorm Wind, Scott

When
June 9, 7:40 PM EST
Where
Scott County, Stamping Ground
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.267, -84.683

Several trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456833, 5456834, 5456835.